MAUDE Adverse Event Report: TORNIER INC TORNIER FLEX SHOULDER SYSTEM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER INC TORNIER FLEX SHOULDER SYSTEM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWF605B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 03/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient suffered an infection following a shoulder replacement surgery.The patient underwent a revision surgery.
 
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the x-rays confirm the infection of the patient.This conclusion was verified by a medical expert upon review of the patient's case documentation.The opinion of the medical expert state as following: "the x-rays show a peri-prosthetic radiolucency with soft curved borders (well applicated in the axial direction) and with a defensive thin bone line around the humeral component.This finding usually corresponds with a low-grade infection.Since the infection is not aggressive, the thin white line around the humeral prosthesis shows that the bone has time to defend itself against the lytic influence of the infection.Cutibacterium acnes is a commensal skin bacterial species, notoriously know for these kinds of shoulder arthroplasty infections.So, i conclude that this is most likely a low-grade infection with a commensal skin bacterium (c.Acnes), that occurred during the index shoulder surgery with the subject device.Since no surgery is 100% sterile, this residual risk is covered in the ifu and in the rmf of the subject device".More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.(b)(4).A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
TORNIER FLEX SHOULDER SYSTEM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14621760
Report Number0001649390-2022-00015
Device Sequence Number14550611
Product Code KWS
UDI-Device Identifier03700434021592
UDI-Public03700434021592
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K190521
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/28/2022
Device Model NumberDWF605B
Device Catalogue NumberDWF605B
Device Lot NumberAB2573015
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2022
Supplement Date Received by Manufacturer07/25/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/06/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight116 KG